Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla..Is it right for me?
Nov 14, 2007

Goodday, I have been positive for 16 years and have by the grace of GOD never been on any treatment, I started feeling lightheaded and just really tired, so I went to go and see my doctor, who suggested that I go on Atripla believing that the time has now come for me to start treatment. my viral load is 22,000; ut my cd4 hasm dropped to about 220. My viral load has never been over 30,000 and my cd4 usually is in the range of 600- 300. Should I really statr treatment or should I wait. Also what are the side effects of Atripla? And what other supplements can I to manage them? Any Help would be greatly appreciated. Keep in mind I am a 32 year old single mom of two children who works full time. Thanks in advance.

Response from Dr. Pierone

Hello, and thanks for posting.

Treatment is certainly justified since your CD4+ lymphocyte count is down to 220. The main side effect of Atripla is related to the Sustiva component. Over half of patients experience various degrees of neurological and cognitive side effects which may include dizziness, giddiness, vivid dreams, and depression. One of the reasons Atripla is taken at bedtime is to lessen the impact of these side effects. These problems tend to gradually disappear over the first several weeks of treatment. There are no supplements that I am aware of which mitigate or prevent these problems from occurring.

Let us know how things go and best of luck!



Previous
When to start treatment
Next
Persistant Warts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement